MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BLADE 3.5 CURVED CONCAVE FULL RADIUS; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. BLADE 3.5 CURVED CONCAVE FULL RADIUS; SAW, POWERED, AND ACCESSORIES
Catalog Number 7210980
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: case (b)(4).
 
Event or Problem Description
It was reported that during an arthroscopy, two (2) blade inner part detached from the tip and it stopped turning, nothing fell inside the patient.The procedure was completed using a s+n back up device.There was a delay of 2-3 minutes.No further complications were reported.
 
Additional Manufacturer Narrative
H3, h6: the reported devices were not received, however, 6 devices returned for evaluation.A visual inspection of the returned devices found that six unopened devices were returned.The packaging shows no signs of damage.Three were opened and no issues were found.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause could not be determined since the reported malfunction could not be duplicated during the investigation.Factors that can contribute to the reported event include application of unintended inappropriate or excessive force during side loading.Based on this investigation, the need for corrective action is not indicated.
 
Additional Manufacturer Narrative
H2: corrected data on: h6 (investigation conclusions).

Brand Name
BLADE 3.5 CURVED CONCAVE FULL RADIUS
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19439181
Report Number1219602-2024-01215
Device Sequence Number20907729
Product Code HAB
UDI-Device Identifier03596010595775
UDI-Public03596010595775
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7210980
Device Lot Number51169563
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2024
Supplement Date Received by Manufacturer07/10/2024
07/10/2024
Initial Report FDA Received Date05/31/2024
Supplement Report FDA Received Date07/11/2024
07/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown